Alert archive / Illinois / Gale Warnings in 2011
Gale Warning 84, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Nov 10, 2011, 2:52 AM CST. It took effect at Nov 10, 2011, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 2:52 AM CST (08:52 UTC)
- In effect from
- Nov 10, 2011, 3:00 AM CST
- Expired
- Nov 10, 2011, 8:54 AM CST
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
037 WHUS73 KLOT 100852 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 252 AM CST THU NOV 10 2011 LMZ261-362-364-366-563-565-567-868-101500- /O.CAN.KLOT.GL.W.0083.000000T0000Z-111110T1500Z/ /O.NEW.KLOT.GL.W.0084.111110T0900Z-111110T1500Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 252 AM CST THU NOV 10 2011 ...GALE WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING... A GALE WARNING IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 9 AM CST THIS MORNING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE WEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 21 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ743>745-101700- /O.CAN.KLOT.GL.W.0083.000000T0000Z-111110T0900Z/ /O.NEW.KLOT.SC.Y.0093.111110T0900Z-111111T0900Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 252 AM CST THU NOV 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST FRIDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 3 AM CST FRIDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE WEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 12 FT. THERE WILL BE OCCASIONAL WAVES UP TO 18 FT. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>742-101700- /O.CAN.KLOT.GL.W.0083.000000T0000Z-111110T0900Z/ /O.NEW.KLOT.SC.Y.0093.111110T0900Z-111111T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 252 AM CST THU NOV 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE WEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 6 FT. THERE WILL BE OCCASIONAL WAVES UP TO 9 FT. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-101000- /O.CAN.KLOT.GL.W.0083.000000T0000Z-111110T0900Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 252 AM CST THU NOV 10 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. $$ BMD
1 follow-up statement
031 WHUS73 KLOT 101454 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 854 AM CST THU NOV 10 2011 LMZ261-362-364-366-563-565-567-868-101600- /O.CAN.KLOT.GL.W.0084.000000T0000Z-111110T1500Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 854 AM CST THU NOV 10 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. WIND SPEEDS HAVE DIMINISHED BELOW 35 KT ACROSS THE NORTHERN PORTIONS OF LAKE MICHIGAN AND ARE EXPECTED TO REMAIN BELOW THROUGH THIS AFTERNOON. WAVES OF 9 TO 13 FT ARE STILL EXPECTED THIS MORNING. $$ LMZ743>745-102300- /O.CON.KLOT.SC.Y.0093.000000T0000Z-111111T0900Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 854 AM CST THU NOV 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 3 AM CST FRIDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE WEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 11 FT. THERE WILL BE OCCASIONAL WAVES UP TO 17 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>742-102300- /O.CON.KLOT.SC.Y.0093.000000T0000Z-111111T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 854 AM CST THU NOV 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CST THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE WEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 6 FT. THERE WILL BE OCCASIONAL WAVES UP TO 9 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MTF
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Nov 10, 2:47 AM CST, 5 minutes earlier.
Area forecast discussion, Nov 10, 2:47 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
247 AM CST THU NOV 10 2011
.DISCUSSION...
454 PM CST
STRONGEST PRESSURE RISES ARE OVER NE IL RIGHT NOW...PLACING
STRONGEST WINDS NORTHEAST OF OUR AREA NOW. GIVEN ALL OBSERVATION
SITES ARE NOW WELL BELOW CRITERIA AND ONLY EXPECTED TO SUBSIDE
FURTHER HAVE ELECTED TO KILL THE NPW A BIT EARLY. WORKING TO
UPDATE GRIDS NOW AND WILL HAVE NEW GRIDS AND ZFP WILL BE OUT
SHORTLY.
IZZI
//PREV DISCUSSION...
330 PM CST
THE MAIN ISSUE THIS AFTERNOON HAS BEEN THE WINDS. STRONG
ISALLOBARIC PRESSURE RISES IN EXCESS OF 5MB/3HR AND GOOD COLD AIR
ADVECTION HAVE BEEN OCCURRING ACROSS PORTIONS OF NORTHERN ILLINOIS IN
THE WAKE OF THE SURFACE LOW. THIS HAS LEAD TO SOME PERIOD OF ADVISORY
CRITERIA WINDS ACROSS PORTIONS OF THE AREA THIS AFTERNOON. I EXPECT
THE WINDS TO ABATE LATE THIS AFTERNOON AND THIS EVENING FOLLOWING
THIS PRESSURE AND CAA SURGE.
IN ADDITION TO THE WINDS. A FEW AREAS ACROSS NORTH CENTRAL IL
EXPERIENCED THEIR FIRST SNOWFALL OF THE SEASON. THIS WAS ASSOCIATED
WITH AN AREA OF MID LEVEL FRONTOGENESIS WITHIN A WELL DEFINED
DEFORMATION ZONE ALONG THE NORTHWEST QUADRANT OF THE SURFACE LOW.
THE SNOW BAND WAS HEAVY ENOUGH TO RESULT IN SOME MINOR ACCUMULATIONS
AROUND 1 TO 3 TENTHS OF AN INCH ACROSS PORTIONS OF NORTH CENTRAL
ILLINOIS.
HOWEVER...THIS SYSTEM WILL QUICKLY LOSS IT GRIP ON THE AREA THIS
EVENING AS IT CONTINUES TO LIFT NORTHEASTWARD ACROSS THE UPPER GREAT
LAKES. THE NEXT SYSTEM OF INTEREST IS CURRENTLY EVIDENT IN THE WATER
VAPOR IMAGERY DIGGING SOUTH ACROSS SOUTHERN CANADA AND THE DAKOTAS.
THIS MID LEVEL DISTURBANCE IS FORECAST TO RAPIDLY DIG SOUTHWARD
ACROSS THE MID MISSISSIPPI RIVER VALLEY AND WESTERN GREAT LAKES ON
THURSDAY. THIS WILL HELP USHER IN EVEN COLDER AIR ACROSS THE REGION.
THIS COLDER AIR MASS SHOULD HELP STEEPEN THE LOW LEVEL LAPSE RATES
ACROSS THE AREA. THE COMBINATION THESE STEEPER LAPSE RATES AND THE
PRESENCE OF SOME WEAK LARGE SCALE FORCING FOR ASCENT WILL HELP SET
UP SOME SCATTERED LIGHT RAIN OR SNOW SHOWERS DURING THE DAY ON
THURSDAY ACROSS NORTHERN ILLINOIS AND NORTHWESTERN INDIANA. THERE
COULD ALSO BE SOME LAKE ENHANCEMENT TO THE SHOWERS...ESPECIALLY
ACROSS LOWER MICHIGAN SOUTHWARD INTO INDIANA.
A DECENT WARMING TREND LOOKS TO SET UP BY THE START OF THE WEEKEND
AS SOUTHWEST FLOW COMMENCES ACROSS THE AREA COMPLEMENTS OF A SURFACE
HIGH MOVING ACROSS THE SOUTHEASTERN CONUS. THIS COULD PUT
TEMPERATURES BACK INTO THE 50S TO NEAR 60 FOR SATURDAY AND SUNDAY.
FINALLY BY EARLY NEXT WEEK IT APPEARS THE WEATHER PATTERN ACROSS
NORTH AMERICA WILL REMAIN ACTIVE. UPPER LEVEL RIDGING ACROSS THE
PACIFIC REGION WILL SET UP A STRONG JET ACROSS THE NORTHEASTERN
PACIFIC. THIS WILL ENCOURAGE SEVERAL DISTURBANCES ACROSS THE
NORTHERN LATITUDES OF THE PACIFIC TO EJECT EASTWARD ATOP THIS
PACIFIC RIDGE AND THEN DIG SOUTHEASTWARD ACROSS THE WESTERN CONUS.
THIS LOOKS TO SET UP NEGATIVE HEIGHT ANOMALIES ACROSS MUCH OF THE
CENTRAL AND WESTERN CONUS BY EARLY NEXT WEEK. THIS WEATHER PATTERN
WOULD PLACE NORTHERN ILLINOIS INTO A SOUTHWEST FLOW PATTERN
ALOFT...POTENTIALLY SETTING THE STAGE FOR ANOTHER GOOD PRECIPITATION
EVENT. HOWEVER...ALTHOUGH THERE IS DECENT AGREEMENT AMONG THE
VARIOUS MODEL GUIDANCE WITH THE LARGER SCALE PATTERN...THERE ARE
STILL SOME DIFFERENCES APPARENT WITH THE SMALLER SCALE DETAILS IN
THE EXTENDED. THERE COULD BE A WET PERIOD EARLY NEXT WEEK AS A
SIGNIFICANT DISTURBANCE ACROSS THE SOUTHWESTERN CONUS EJECTS EASTWARD
ACROSS THE CENTRAL CONUS. BUT CONFIDENCE REMAINS ON THE LOW SIDE
REGARDING THE SPECIFICS OF TIMING OF BEST CHANCES OF RAIN EARLY NEXT
WEEK.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 08Z...
* STRATOCUMULUS CEILING LOWERING TO HIGH END MVFR DURING THE DAY.
* W WINDS GUST 20-25KT DURING AFTERNOON.
* SCATTERED -SHSN MID MORNING THROUGH MID AFTERNOON.
TRS
//DISCUSSION...UPDATED 06Z...
AN UPPER LEVEL DISTURBANCE OVER MN WILL MOVE SOUTHEAST ACROSS THE
AREA THURSDAY MORNING INTO THURSDAY AFTERNOON. THE LEADING CLOUD
COVER WITH THIS WAVE IS GENERALLY VFR IN THE 3-5KFT RANGE AND
EXPECT IT TO ARRIVE PRIOR TO SUNRISE. EVENTUALLY EXPECT MVFR CIGS
TO MOVE ACROSS THE AREA BY MID/LATE THURSDAY MORNING. HOWEVER...
STILL SOME UNCERTAINTY AS TO HOW LONG THE MVFR CIGS WILL PERSIST
BUT FOR NOW...GIVEN CURRENT OBSERVATIONS WILL CONTINUE WITH MVFR
CIGS THROUGH MUCH OF THE DAY...BUT COULD BE IMPROVEMENT TO LOW VFR
BY MID AFTERNOON. PRECIP POTENTIAL APPEARS RATHER LIMITED IN TIME
AND OPTED TO INCLUDED JUST A VCSH FOR A 3-4 HR TIME PERIOD THOUGH
MAIN PRECIP TYPE APPEARS TO BE LIGHT SNOW.
WEST/SOUTHWEST WINDS HAVE DIMINISHED TO 10 KTS OR SO WITH A FEW
LOCATIONS REPORTING HIGHER GUSTS. AS CLOUDS COME BACK ACROSS THE
AREA OVERNIGHT...EXPECT GUSTS TO BECOME PREVAILING AGAIN IN THE
15-20KT RANGE BY MID MORNING AND THEN 20-25KTS BY LATE MORNING AND
THEN INTO THE AFTERNOON. WINDS SHOULD QUICKLY DIMINISH WITH SUNSET
THURSDAY WITH CLEARING SKIES OVERNIGHT AS THE UPPER WAVE MOVES
SOUTHEAST OF THE AREA. CMS
//ORD AND MDW CONFIDENCE...UPDATED 08Z...
* HIGH CONFIDENCE SKC TIL PREDAWN BCMG BKN-OVC STRATOCU.
* HIGH CONFIDENCE W WIND GUST 20-25KT MIDDAY AND AFTERNOON.
* MEDIUM CONFIDENCE CIGS LOWER INTO MVFR MID-LATE MORNING.
* MEDIUM CONFIDENCE -SHSN OCCURRING.
* MEDIUM CONFIDENCE ANY -SHSN WILL NOT BE OPERATIONALLY
SIGNIFICANT.
TRS
//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...
FRIDAY...BREEZY. SOUTHWEST WINDS GUSTING 20+ KTS. VFR.
SATURDAY...VFR.
SUNDAY...WINDY. SOUTHWEST WINDS GUSTING 30+ KTS. VFR.
MONDAY...CHANCE OF RAIN. MVFR POSSIBLE.
TUESDAY...SLIGHT CHANCE OF RAIN. CMS
&&
.MARINE...
245 AM CST
THE AREA OF LOW PRESSURE THAT BROUGHT STRONG GALES TO LAKE MICHIGAN
HAS LIFTED NORTH INTO QUEBEC...WITH THE STRONGEST PRESSURE RISES
IN THE WAKE OF THE LOW BEGINNING TO ALSO PUSH NORTH OF THE AREA.
THE PRESSURE GRADIENT IS EXPECTED TO GRADUALLY LET UP FROM THE
SOUTH ALLOWING WINDS TO FURTHER SUBSIDE. EARLY THIS MORNING...A
COUPLE SITES CONTINUE TO REPORT LOW END GALE FORCE
WINDS...INCLUDING THE NORTH BUOY...BUT WINDS WILL TREND DOWN...AND
SOUTH HALF OF THE LAKE HAS ALREADY DROPPED BELOW GALES PER
OBSERVATIONS. WILL ALLOW GALE WARNING FOR SOUTH HALF AND
INDIANA/ILLINOIS NEARSHORE ZONES TO EXPIRE WITH MORNING FORECAST
ISSUANCE...AND WILL HOIST A SMALL CRAFT ADVISORY IN ITS PLACE.
THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND...AN ACTIVE
WEATHER PATTERN WILL CONTINUE AS A SERIES OF LOW PRESSURE SYSTEMS
TRAVERSE THE NORTHERN PLAINS AND CANADA. THIS WILL KEEP WINDS BRISK
THROUGH MUCH OF THIS PERIOD...WITH GALES POSSIBLE AGAIN SUNDAY AND
SUNDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES ALONG THE
CANADIAN/US BORDER BEFORE LIFTING NORTHEAST TOWARDS HUDSON BAY. BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 UNTIL 9 AM THURSDAY.
SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 3 AM FRIDAY.
SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 9 PM THURSDAY.
&&Hazardous weather outlook, Nov 9, 4:29 PM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 429 PM CST WED NOV 9 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 102230- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 429 PM CST WED NOV 9 2011 /529 PM EST WED NOV 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. PORTIONS OF THE EAST BRANCH OF THE DU PAGE RIVER AT BOLINGBROOK WILL REMAIN AT BANK FULL TONIGHT. PORTIONS OF THE FOX RIVER NEAR MONTGOMERY MAY GO ABOVE BANK FULL CONDITIONS LATE TONIGHT. THE DES PLAINES RIVER NEAR RIVERSIDE MAY RISE TO JUST UNDER FLOOD STAGE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREA STREAMS WILL REMAIN ELEVATED WITH SOME RIVERS REMAINING AT OR NEAR BANK FULL CONDITIONS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-102230- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 429 PM CST WED NOV 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS WILL CONTINUE THROUGH EARLY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE PORTIONS OF THE INDIANA NEAR SHORE WATERS ON THURSDAY. STRONG WINDS HIGH WAVES WILL AGAIN LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE ILLINOIS AND INDIANA NEAR SHORE WATERS FRIDAY THROUGH FRIDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-102230- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 429 PM CST WED NOV 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. WEST TO NORTHWEST GALES WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALE FORCE WINDS WILL CONTINUE ACROSS THE NORTHERN HALF OF THE LAKE THROUGH MID MORNING ON THURSDAY. GALE FORCE WINDS ARE AGAIN POSSIBLE FRIDAY AND FRIDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KJB
In the hours before
Local storm report, Nov 9, 8:56 PM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
856 PM CST WED NOV 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW POLO 41.98N 89.58W
11/09/2011 M1.4 INCH OGLE IL CO-OP OBSERVER
STORM TOTAL 1.4 INCHES THIS AFTERNOON.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:52 AM CST | Small Craft Advisory | LOT | 48 hr | |
| Nov 10, 2:59 PM CST | Gale Watch | LOT | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.